Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 475, NWS St. Louis, MO

August 2, 2006Moniteau County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Aug 2, 2006, 6:45 PM CDT for Moniteau County, Missouri. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2006, 6:45 PM CDT (23:45 UTC)
Expired
Aug 2, 2006, 7:15 PM CDT
In force
30 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Moniteau County, MO

The radar

The Pleasant Hill radar (KEAX), 149 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.8 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 238 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
238 J/kg
Mixed-layer CIN
-202 J/kg
Mixed-layer LCL
1517 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 022345
SVRLSX
MOC135-030015-
/O.NEW.KLSX.SV.W.0475.060802T2345Z-060803T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
645 PM CDT WED AUG 2 2006

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MONITEAU COUNTY IN CENTRAL MISSOURI

* UNTIL 715 PM CDT

* AT 641 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 4 MILES
  EAST OF CLARKSBURG...OR ABOUT 4 MILES NORTHWEST OF CALIFORNIA...AND
  MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  JAMESTOWN...
  KLIEVER...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3869 9269 3858 9269 3864 9242 3873 9239
      3881 9240 3885 9245 3879 9257 3869 9263

$$

TRUETT
2 follow-up statements
000 
WWUS53 KLSX 030004
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
703 PM CDT WED AUG 2 2006

MOC135-030015-
/O.CON.KLSX.SV.W.0475.000000T0000Z-060803T0015Z/
MONITEAU MO-
703 PM CDT WED AUG 2 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT 
FOR NORTHERN MONITEAU COUNTY...

AT 701 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR KLIEVER...OR ABOUT 7 MILES NORTHEAST OF 
CALIFORNIA...MOVING EAST-NORTHEAST AT 15 TO 20 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
JAMESTOWN AND SANDY HOOK.

LAT...LON 3869 9269 3858 9269 3864 9242 3873 9239
      3881 9240 3885 9245 3879 9257 3869 9263

$$

TRUETT
000 
WWUS53 KLSX 030017
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
717 PM CDT WED AUG 2 2006

MOC135-030027-
/O.EXP.KLSX.SV.W.0475.000000T0000Z-060803T0015Z/
MONITEAU MO-
717 PM CDT WED AUG 2 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MONITEAU COUNTY
EXPIRES AT 715 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.

LAT...LON 3869 9269 3858 9269 3864 9242 3873 9239
      3881 9240 3885 9245 3879 9257 3869 9263

$$

GKS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 5:49 PM CDT, 56 minutes earlier.

Area forecast discussion, Aug 2, 5:49 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
549 PM CDT WED AUG 2 2006

.DISCUSSION...
MAIN FOCUS FOR THE SHORT TERM WILL BE PRECIP CHCS THRU FRI. AS OF
18Z THE CDFNT STRETCHED FROM WRN WI SWWD THRU CNTRL IA INTO CNTRL
KS. DECENT CU FIELD DEVELOPED TDY WITH MODEST AMTS OF
CAPE...GENERALLY AOA 2000 J/KG...WITH LITTLE CIN. APPEARS TO BE NO
FOCUS MECHANISM THIS AFTN. HOWEVER...SCT SHRA ARE STILL DEVELOPING
JUST W OF CWA.

MDLS INDICATE AMPLE INSTABILITY WITH LOW LVL LAPSE RATES AROUND 8.5
TO 9 C/KM AHEAD OF THE CDFNT THRU 06Z TNGT. WITH HIGH PWS AND K
INDEX VALUES IN THE 45C RANGE...EXPECT THESE STORMS TO BE EFFICIENT
RAIN PRODUCERS.

MDLS ARE IN GOOD AGREEMENT WITH PLACEMENT OF CDFNT THRU TMW NGT.
HOWEVER...GFS CONTDS TO STRENGTHEN FNT AND ASSOCIATED LOW PRESSURE
SYSTEM WHILE NAM AND UKMET SEEM TO WASH OUT THE FNT. NAM AND UKMET
ARE FAVORED SOLNS AS GFS 500H S/W IS TOO VIGOROUS DUE TO FEEDBACK
ISSUES. LEFT SLGHT CHC OF PRECIP IN SRN CWA FOR FRI AS CDFNT LINGERS
JUST S OF THE AREA.

FOR THE EXTD...NOT MUCH TO TALK ABOUT FOR FCST PRD. MAIN THREAT OF
PRECIP IS MON INTO TUES AS A CDFNT MOVES INTO THE AREA. NOT VERY
CONFIDENT ABOUT THIS FEATURE AS GFS HAS ISSUES WITH CONVECTIVE
FEEDBACK AND IS SOME VARIABILITY IN ENSEMBLE MEMBERS. ECMWF IS MORE
FAVORABLE AS IT KEEPS THE CDFNT N OF CWA THRU WED. HOWEVER...WILL
KEEP WED DRY AT THIS TIME.

WENT ABV GUIDANCE TEMPS FOR MUCH OF EXTD. GFS HAS MORE CLD CVR THAN
WHAT I EXPECT SO HAVE RAISED TEMPS TO ACCOMMODATE. ATTM...HEAT
INDICES REACH UPPER 90S ON SUN AND MON WITH ACTUAL TEMPS IN MID 90S.

&&

.AVIATION...
FOR THE 00Z TAFS...SCT SHRA AND TSRA DVLPG IN CNTRL MO NR COU
ATTM. WILL LIKELY NEED TO INCLUDE A TEMPO GRP FOR TSRA OR AT
LEAST VCTS DURING THE FIRST COUPLE OF HRS OF THE TAF VALID TIME.
THIS ACTIVITY WILL PROBABLY DISSPATE ARND SUNSET WITH THE BETTER
THREAT OF CONVECTION LTR TGT AND THU AS A CDFNT MOVES SEWD THRU
THE CWA. THIS CDFNT CURRENTLY EXTDS FM A SFC LOW OVR SERN WI SW
THRU NERN KS. THIS CDFNT SHOULD MOVE SEWD THRU UIN ARND 09-12Z
THU...COU ARND 12-15Z THU...AND STL ARND 15-18Z THU. THE BEST THREAT
OF CONVECTION SHOULD OCCUR AT THE UIN TAF SITE LT TGT AND THU
MRNG AS A WK SFC WV MOVES ALNG THE SEWD SAGGING CDFNT. SCT
CONVECTION WILL PROBABLY REDEVELOP IN THE COU AREA LT TGT AND THU
MRNG WITH THE BEST CHC OF TSRA IN THE STL AREA DURING THU AFTN.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR AUDRAIN-
     BOONE-CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-
     JEFFERSON-LINCOLN-MADISON-MONITEAU-MONTGOMERY-OSAGE-
     REYNOLDS-ST. FRANCOIS-STE. GENEVIEVE-WARREN-WASHINGTON.

     EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR KNOX-
     LEWIS-MARION-MONROE-PIKE-RALLS-SHELBY.

     EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR ST.
     CHARLES-ST. LOUIS-ST. LOUIS CITY.

IL...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR BOND IL-
     CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-
     MACOUPIN IL-MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-
     WASHINGTON IL.

     EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR ADAMS IL-
     BROWN IL-PIKE IL.

     EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR MADISON
     IL-ST. CLAIR IL.

&&

WFO LSX
Hazardous weather outlook, Aug 2, 4:00 PM CDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
400 PM CDT WED AUG 2 2006

ILZ095>097-MOZ018-019-026-027-034>036-041-042-047-048-050-031215-
ADAMS IL-AUDRAIN-BOONE-BROWN IL-CALLAWAY-COLE-KNOX-LEWIS-MARION-
MONITEAU-MONROE-PIKE-PIKE IL-RALLS-SHELBY-
400 PM CDT WED AUG 2 2006

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
ILLINOIS...CENTRAL MISSOURI AND NORTHEAST MISSOURI.

.DAY ONE...TONIGHT

IT WILL CONTINUE TO BE VERY WARM THIS EVENING AS TEMPERATURES
DROP INTO THE LOWER TO MIDDLE 90S. PEOPLE SHOULD STILL BE CAUTIONS
BY TAKING PLENTY OF BREAKS FROM ACTIVITY TO COOL DOWN.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVERNIGHT AS A
COLD FRONT DROPS INTO THE REGION. THE PRIMARY RISK WILL BE
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG THUNDERSTORMS MAY LINGER ACROSS THE AREA EARLY THURSDAY.
THE SEVERE WEATHER THREAT SHOULD BE OVER BY THURSDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS MAY BE NEEDED LATE TONIGHT INTO THURSDAY MORNING.

ILZ058>060-064-065-069-070-074-079-098>102-MOZ049-051-052-059>065-
072>075-084-085-099-031215-
BOND IL-CALHOUN IL-CLINTON IL-CRAWFORD-FAYETTE IL-FRANKLIN-
GASCONADE-GREENE IL-IRON-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-
MADISON-MADISON IL-MARION IL-MONROE IL-MONTGOMERY-MONTGOMERY IL-
OSAGE-RANDOLPH IL-REYNOLDS-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-
ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-
WASHINGTON IL-
400 PM CDT WED AUG 2 2006

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS...SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL
MISSOURI AND SOUTHEAST MISSOURI.

.DAY ONE...TONIGHT

THE EXCESSIVE HEAT WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM THIS
EVENING. HOWEVER IT WILL STILL BE VERY WARN OVERNIGHT SO CAUTION
SHOULD STILL BE USED.

THERE WILL BE A CHANCE FOR THUNDERSTORMS LATE TONIGHT...MAINLY
TOWARD MORNING...PRIMARILY FOR AREAS NORTH OF INTERSTATE 70. A FEW
STORMS COULD BE SEVERE PRODUCING DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS THURSDAY AS A COLD FRONT
MAKES ITS WAY INTO THE AREA. SOME STORMS MAY BE SEVERE...PRIMARILY
ACROSS SOUTHERN ILLINOIS. THE PRIMARY THREAT WILL BE DAMAGING
WINDS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS MAY BE NEEDED LATE TONIGHT INTO THURSDAY MORNING.

JPK

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 6:24 PM CDTSevere Thunderstorm WarningLSXBoone32 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.